Am trying to deal with addiction to Norco. I take anywhere from 3-8 pills per day, and have been fro about a year (with a few months here and there where I was able to get over the three day hump). This time, I just can'tseem tomake it past about a day and a half.
I can not take time off from work, and have been keeping up, but my attitude/mood has changed for the worse, and if I don't get off of them I know that things could get bad.
On top of that, I have been feeling wierd the past few days, a bit dizzy and flush almost feeling as if I am going to faint. And when this happens, I have not taken anymore than normal (3 10mg/325mg pills - washed down with my morning coffee). Is this just anxiety or a sign of something worse?
I have been on these for an injury since last August, and has surgery in November. Though, I only take them for pain maybe 20% of the time.
I am thinking about trying Ukonom's recipe. Anyone else got a miracle cure that can help me through the physical/mental WD's? In my experience, if I can make it through 72 hours, I can stay off.
I too was addicted to Norco for about a year. It made me crazy and sucked me under worse than any other drug. Since you are taking such a large daily doze (at a time), the feelings of diziness may be prompting you to get off of it now. Is this your first time addicted to any medication? Have you detoxed off any opiate before? It is always safer to alert your Dr. and ask for help so he can monitor you.
I do not know of any miracle withdraw cures-be honest about what you are taking with your dr.Let yourself receive help.
Yes, the dizziness is what is making me want to get off of it. My Dr. does know how much I take each time. I told him that when I have pain in my feet (as a result of the accident) I have to take 3 to get rid of it, because I have had to be on them for so long. I guess I just wanted to know that I wasn't dying or anything. I have always heard that there is risk of liver failure, though with the amount I take generally (not mybad 8 days but my regular 3-4 days) I am not really overdosing on the acetamenaphen (1000 mg is the max rec dosage per 24 hr period). It also freaked me out when I read an artila the other day about how Marlon Brando was hooked on them and when he died they found a huge growth on his liver. Not that I have the health problems of Brando (I am29 YO, 6'2" `190 lbs), this stuff is just making me nutso sometimes. I can feel how different my personality is,
I guess I knoew there is no miracle cure, I just wanted to know how much Ukonom' recipe would ctully help me get through the WDs.
Last edited by AddictedtoNorco; 08-07-2005 at 11:57 AM.
Can't you just step down your dose. Withdrawls from opiates don't last more than a weektypically. I had my wisdom teeth out and it took about 4 days for me to realize how high I had been taking percocet and vicodin regularly. I was on them a week and stopped and never noticed any desire to take more.
Probably about 2 months after, after getting curious I ended up messing around with the rest of the pills when I'd go out, and ultimatley decided to save the rest for nights I couldn't sleep. That can be a dangerous slope since it is better than drinking and healthwise is probably better (or so you reason). And it certainly maeks a boring day at work better too. I think you should step down your dose and take something else for pain.
You've probably built up some resistience to it. You could try tramadol although I never found that to work very well on pain or hydro to be a very effective painkiller, both get you high more than anything, not to mention dizzy as you said, and tramadol a bit of an antidepressant as well. But even 2.5mh oxy, half a percacet was enough to reverse some really bad pain into feeling ok without the impairment. It's less intoxifying than hydro by 5x for equivalent analgesia.
That could handle your pain and keep your dose low enough so you don't get addicted to it. 30mg of hydro at once is a lot, let alone 8 pills, I've never taken more than 15 at once but found it made me quite dizzy. I can see how for bad pain you might need that much as hydro might not be as effective on you as some people like Our brains all respond differently.
Either way you're taking too much narcotic too often for too long. I can't say you are really to blame b/c to kill bad pain using only hydro requires large doses, which build dependence.
And remember If you want it to remain effective as a painkiller you can't have tolerance.
See about getting percocet and taking as little as you can. 5mg is plenty really. They make 10mg time release oxycontin I believe. Can you be trusted not to abuse it? It'd be hard to find many doctors to give that out for occasional pain anyway b/c they don't trust patients. I can't go to the doctor and tell him to give norco for sleeping either even though i'm sure it probably works better than ambien, which to me sounds like a scaier drug. But change something man, maybe you find you don't need anything?
When I said there were days I took 8, it was never at once. I have never taken more than 3 at a time (still a large dose). On days when I took 8, it was generally: 3 in the AM in order to walk without a severe limp, 2 maybe three or four hours later, then 2 or 3 in the evening. There was a rare (I mena RARE) accasion when I would take more just to get high, but I must say that really freaked me out. I started having heart palpitations, felt like I had to make myself take deep breaths (though that could have been in my head). I guess I just feel like this stuff is f---ing with my emotions and my sanity.
I am going to the store to stock up on on the vitamins and supplements in Ukonon's recipe. His posting said it did wonders for his foggy head and emotional turmoil that the WDs come with. Like I said, I can'ttake time off from work or even let them know this is going on. Too much rides on my shoulders daily. It just seems harder and harder to deal with my workload and I know that while I take it for pain, most of the time I am taking it for the buzz.
BTW - I tired tramodal a while back and it didn't do anything for the pain. Before my motorcycle accident, I used to run 8 miles a day and I have been trying to get back into that, which as led to each relapse I've had. I'll get off of them, get my normal feelings back, start running, and end up in throbbing pain. I want to ask my doctor for something else, but don't want to come off like a junkie looking to get my hands on something stronger. Before my surgery, I took oxys which kept me off the norcos and didnt getme hooked; but like you said, doctors are real skeptical withgiving those out.
Last edited by AddictedtoNorco; 08-07-2005 at 03:11 PM.
Hi im on my 4th day of detox I still feel like hell I was taking up to 40 pills a day. How long do you think till I feel normal again. I too am from oregon. I have a 19 month old daughter and I dpnt feel like taking care of her, I feel like I have worms in my arms, im going crazy here.
Hey guys, I've been clean for 10 days and I can say that it is getting better. As Tim said, time is the only real cure for this problem. You just got to be patient and have faith that it will end. Congratulate yourself for what you have achieved and stay strong, you will make it thru. It's not easy and it takes a while, I still don't feel "normal" and don't expect it for a few more weeks. Excercise as much and as often as you can, it really does help. Force yourself to do what you might think is impossible at the time. Try to do small mental tasks as well. I'm jogging now and doing pushups and situps, it helps so much. I wish you the best.